I am 53 yrs old, I had prostectomy surgery in 2006, followed up with external beam radiation therapy in 2007. Three months after surgery I had no urinary problems...but after radiation therapy I am having continuous Urinary Infections. Treatment is usually 500mg of Cipro, followed by months of Macrobid 100mg. I start to feel better, urine flow is always weak, but steady....then within a few weeks, the burning starts again, there is thick mucuous in my urine and then I dribble and finally am unable to pee. Each doctor starts the process all over again. This is continually happening...any ideas as to why it keeps reacurring. The last doctor told me the bacteria causing the problem is normally found in low levels in all of us, unfortunately my body can not keep that bacterial level down to normal parameters. What did the radiation do to cause this effect in me?
One of the problems with recurrent urinary tract infections involves obstruction. The more stasis there is - the more likely would the bacteria be allowed to wreak havoc. If there is perennially a poor stream - this may be due to some obstruction.
It may be best to see your urologist again. A request may be made for pressure dynamics studies to evaluate where the problem is.
Stay the course , treatment with antibiotics can be very frustrating as for these cases - it tend to take a long time and tend to require several rounds of treatment.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.